Alert archive / Kansas / Wind Advisories in 2025

Wind Advisory 2, NWS Wichita, KS

March 5, 202518 counties in Kansas

NWS Wichita, KS issued this wind advisory at Mar 5, 2025, 8:53 AM CST for 18 counties in Kansas. It took effect at Mar 5, 2025, 9:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2025, 8:53 AM CST (14:53 UTC)
In effect from
Mar 5, 2025, 9:00 AM CST
Expired
Mar 5, 2025, 4:00 PM CST
In force
7 hr
Issued by
NWS Wichita, KS

Counties Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harvey County, KS, Labette County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 84 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 2.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2025-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2025-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

442 
WWUS73 KICT 051453
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
853 AM CST Wed Mar 5 2025

KSZ049-051>053-068>072-083-092>096-098>100-052200-
/O.EXP.KICT.HW.W.0001.000000T0000Z-250305T1500Z/
/O.NEW.KICT.WI.Y.0002.250305T1500Z-250305T2200Z/
Saline-McPherson-Marion-Chase-Harvey-Butler-Greenwood-Woodson-
Allen-Sedgwick-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-
Montgomery-Labette-
Including the cities of Andover, Howard, McPherson, Haysville,
Newton, Rose Hill, Longton, El Dorado, Salina, Park City,
Wichita, Winfield, Peabody, Hillsboro, Moline, Valley Center,
Parsons, Madison, Humboldt, Arkansas City, Sedan, Yates Center,
Bel Aire, Neodesha, Derby, Coffeyville, Cedar Vale, Wellington,
Chanute, Marion, Iola, Grenola, Augusta, Cottonwood Falls,
Independence, Fredonia, Eureka, and Strong City
853 AM CST Wed Mar 5 2025

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...
...HIGH WIND WARNING WILL EXPIRE AT 9 AM CST THIS MORNING...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of Central, South Central, and Southeast Kansas.

* WHEN...Until 4 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KSZ032-033-047-048-050-067-082-091-051600-
/O.EXP.KICT.HW.W.0001.000000T0000Z-250305T1500Z/
Russell-Lincoln-Barton-Ellsworth-Rice-Reno-Kingman-Harper-
Including the cities of Harper, Ellsworth, Sterling, Hutchinson,
Sylvan Grove, Lincoln, Great Bend, Lyons, Kingman, Anthony,
Attica, Russell, and Wilson
853 AM CST Wed Mar 5 2025

...HIGH WIND WARNING WILL EXPIRE AT 9 AM CST THIS MORNING...

$$

Kleinsasser
1 follow-up statement
628 
WWUS73 KICT 052201
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
401 PM CST Wed Mar 5 2025

KSZ049-051>053-068>072-083-092>096-098>100-052315-
/O.EXP.KICT.WI.Y.0002.000000T0000Z-250305T2200Z/
Saline-McPherson-Marion-Chase-Harvey-Butler-Greenwood-Woodson-
Allen-Sedgwick-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-
Montgomery-Labette-
Including the cities of Neodesha, Winfield, Newton, Hillsboro,
Marion, Cottonwood Falls, Iola, El Dorado, Coffeyville, Grenola,
Valley Center, Augusta, Chanute, Parsons, Salina, Moline, Derby,
Haysville, Strong City, Sedan, Cedar Vale, Wichita, Park City,
Rose Hill, Fredonia, Wellington, Humboldt, Howard, Peabody, Bel
Aire, Eureka, Independence, Andover, McPherson, Yates Center,
Madison, Arkansas City, and Longton
401 PM CST Wed Mar 5 2025

...WIND ADVISORY HAS EXPIRED...

The threat has ended.

$$

McGuire

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 5, 5:25 AM CST, 3 hours 28 minutes earlier. Its key messages:

  • Potent storm system moving east of the area today with quieter weather settling in
  • Northwest wind gusts up to 60 mph will continue through mid-morning
  • Very high fire danger expected today and Thursday
  • Mostly dry over the next 7 days
Area forecast discussion, Mar 5, 5:25 AM CST, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
525 AM CST Wed Mar 5 2025

.KEY MESSAGES...

- Potent storm system moving east of the area today with quieter
  weather settling in

- Northwest wind gusts up to 60 mph will continue through mid-morning

- Very high fire danger expected today and Thursday

- Mostly dry over the next 7 days

&&

.DISCUSSION...
Issued at 204 AM CST Wed Mar 5 2025

As of 2 AM, the potent midlevel trough was moving into the
mid/upper MS valley. An area of deformation precipitation
extends from central IA through far eastern KS and MO. The
predominate precipitation type within the deformation zone has
been snow. Fortunately, the heaviest snow remained north and
northeast of the forecast area, limiting the impacts to travel.
Otherwise, the very strong low-level wind field with widespread
gusts between 60-70 mph will gradually weaken throughout the
morning. The High Wind Warning remains in effect through 9 AM.
Despite the warning expiring at 9 AM, northerly wind gusts near
35 mph will continue through sunset.

Shortwave, midlevel ridging will slide into the region late tonight
into Thursday as the next midlevel trough amplifies across the
southwest US. Midlevel cloud cover will increase Thursday with
mostly cloud skies expected. A surface low will quickly deepen
across southeast CO. The surface pressure gradient will increase
across the forecast area with southerly wind gusts up to 35 mph
expected Thursday afternoon. An initial shortwave trough will eject
from eastern CO into southern NE late Thursday night into Friday.
This track will keep the vast majority of precipitation north of the
forecast area. More notably, an attendant surface cold front will
progress through the area Friday. A wide range in high temperatures
is expected with highs in the 40s across central KS and in the 60s
across southeast KS. The main midlevel trough will eject into the
southern Plains late Friday into Saturday. Latest deterministic and
ensemble guidance have further shifted south with the storm track.
As a result, the vast majority of precipitation will remain south of
the area Saturday.

Long wave, midlevel ridging will build across the central US for
Sunday into next week. This will surge temperatures into the 70s
Sunday through Wednesday with relatively light winds.

&&

.AVIATION /12Z TAFS THROUGH 12Z THURSDAY/...
Issued at 523 AM CST Wed Mar 5 2025

VFR conditions have returned at all sites and will do so for the
remainder of the period. Strong northwest winds will gradually
decrease through the morning and afternoon before becoming light
and variable near sunset this evening.

&&

.FIRE WEATHER...
Issued at 204 AM CST Wed Mar 5 2025

Very high fire danger will continue through the afternoon across
most of the area as northwest winds continue to gust near 60 mph.
While winds will gradually decrease through the morning and
afternoon, gusts up to 35 mph will continue throughout the
afternoon. Another afternoon of very high fire danger is expected
Thursday for areas mainly west of Interstate 135 as southerly wind
gusts approach 35 mph.

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until 9 AM CST this morning for KSZ032-033-
047>053-067>072-082-083-091>096-098>100.

&&

DISCUSSION...BRF
AVIATION...BRF
FIRE WEATHER...BRF
Hazardous weather outlook, Mar 5, 3:13 AM CST, 5 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
313 AM CST Wed Mar 5 2025

KSZ032-033-047>053-067>072-082-083-091>096-098>100-060915-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
313 AM CST Wed Mar 5 2025

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Strong northwest winds with gusts up to 60 mph will continue
through mid-morning today.

Very high fire danger is expected across the entire area today.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Very high fire danger is expected west of Interstate 135 on
Thursday. Another day of very high fire danger is expected Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

In the hours before

Local storm report, Mar 5, 8:34 AM CST, 19 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
834 AM CST Wed Mar 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     Rain             2 WNW Chetopa           37.05N 95.13W
03/05/2025  M3.10 Inch       Labette            KS   Cocorahs

            48-hour total.

&&

ADK
Local storm report, Mar 5, 8:35 AM CST, 18 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
835 AM CST Wed Mar 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     Rain             1 NNE Galesburg         37.49N 95.35W
03/05/2025  M2.62 Inch       Neosho             KS   CO-OP Observer

            48-hour total.

&&

ADK
Local storm report, Mar 5, 8:37 AM CST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
837 AM CST Wed Mar 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     Rain             2 N Coffeyville         37.07N 95.63W
03/05/2025  M2.30 Inch       Montgomery         KS   CO-OP Observer

            48-hour total.

&&

ADK
Local storm report, Mar 5, 8:38 AM CST, 15 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
838 AM CST Wed Mar 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Rain             Moran                   37.91N 95.17W
03/05/2025  M2.19 Inch       Allen              KS   CO-OP Observer

            48-hour total.

&&

ADK
Local storm report, Mar 5, 8:40 AM CST, 13 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
840 AM CST Wed Mar 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Rain             1 SSE Howard            37.46N 96.26W
03/05/2025  M2.16 Inch       Elk                KS   Cocorahs

            48-hour total.

&&

ADK
Local storm report, Mar 5, 8:41 AM CST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
841 AM CST Wed Mar 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     Rain             1 WNW Altoona           37.53N 95.67W
03/05/2025  M2.10 Inch       Wilson             KS   Mesonet

            48-hour total.

&&

ADK

Nearby

Wind Advisories in Kansas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.